I was going to call it the unaffected side but I am not so sure that is the case ... on my non-tremor side, hand, foot, and forearm have all been affected at one time or another with what feels like overuse injury - muscle soreness as if it has been overused. But it hasn't - my tremor side is pretty much tremor free with meds and I have not done anything new and different on the non-tremor side. It seems to be getting worse and I need to do something to alleviate this progression.
Anyone have this issue on the non-tre... - Parkinson's Movement
I noticed pain in my hand too last week when I moved my hand in a strange way so thought that I'd injured it or maybe broken a bone in my hand somehow. I used the re-usable ice pack that we keep in the freezer a few times for a day or so and the pain eventually went away. I guess it could be the same pain that oceanflower and park_bear might be having, i.e. PD related. I also have hip pain sometimes at night that wakes me up.
Not sure that the issue. Is dominant or nondominant. You seem to have a larger dominant effect, my experience is greater effect on my nondominant side. You seem to suggest that tremor is a major experience of your symptoms. Although I have some minor tremor, my major symptom is gait.
You indicate that are concerned about feeling muscle symptoms which you attribute to “over use”.
You mention muscle weakness.. I too experience muscle weakness. In my case, I became aware
That the Parkinson’s Establishment does not explain what is going on. I recommend a book by Dwight C MCGoom MD, a MAYO Doc who has PD. The book title is Parkinson’s Handbook. He points out that in the base of the brain sits the Substantia nigro (Black Nucleus) where the dopamine producing neurons are being destroyed by PD. On top of it sets the stiratum which controls muscles and depends on the dopamine produced below. He describes the dysfunction in the joints. Hold your hand out, consider the finger joint located at the knuckle.. Pull finger down, is moved by reflexor muscles located in the forearm. Then move the finger back up. Requires using the extensor muscles. These two sets of muscles are opposed to eash other both pulling on the joint. Consider your posture, each joint moves in a flexed direction. The cause ia that the dysfunctional striatum allows the extensor muscles to weaken, causing the reflexor muscles to be too strong, in effecf continuing to tighten. This causes all kids of problems pain, , knotted, atrophy, etc.This a secondary effect. Reflexor muscles must be stretched, extensor strengthened, and Posture must be attended to consciously.
From diagnosis, my non dominant side has been suddenly weaker. It is like the muscle effect described by McGoon, continues in our limbs. Why are we experiencing more on one side, assume has been going on longer in that location. For example, on my nondominant side experiencing some ankle-foot
Supination. My Podiatrist referred me to PT, Had a band exercise to use at home, works great.
Further my hunch that muscles talk to us…tight or painful would be too strong (reflexor), too weak (extensor). Recommend looking at MOVE IT! DVD) and ebook.
Agree,, as he states, "Thus Parkinson's disease not directly injure the muscles, or joints or posture, it secondarily damages them as the result of the muscles......it is important that we minimize and prevent these harmful secondary effects.." Question to readers, What will you do today to protect yourself?
To protect myself this afternoon I will try to wear my Lumo Lift device again today which is supposed to help with posture (but for people with PD as well as those without PD?). It beeps when one's posture goes bad and has to be adjusted if you change position from standing up to sitting down or even just leaning slightly to dice vegetables. I will email the company for advice--the company emails all the time and suggested I choose a coach to help me. They evidently know when I am wearing it and when I am not.
Cant say im aware of this though i think my muscles may ache more according to stage of medication. Are you aware of any pattern or change with relating to taking your medication?
And Have you tried fast walking. It has been scientifically proven that it can stop progression ( so i have been told.).
For C/L I use only the CR version. I do also take selegiline which is immediate release. I have not noticed a time of day pattern, but will check on that.
As to fast walking, can you imagine a Bear fast walking? The very thought is ludicrous! Bears amble. If we want to get a little cardio, we gallumph. In an emergency a Bear can move surprisingly fast, but never got clear on exactly what would constitute a Bear emergency
The feeling of overuse injury on my non-tremor side has gotten worse, and has started to interfere with some activities. I have scheduled a massage and have started looking into what physical therapy treatments I can do myself for myself. This website seems to have some good ideas: massagetrack.com/how-to-tre...
Has anyone else here dealt with this sort of problem?
but I do not have a non tremor side , same both arms and both hands and feet.
Usually a sign that my toes are about to curl under.
I'm aware that you're on B1, B6 and NAC, but perhaps you're experiencing lactic acidosis or other oxidative stress causing the muscle pain, which implicates compromised transsulfuration pathyway.
I'd suspect Zinc deficincy (especially for those who consume a lot of copper, such as avocado and nuts) and possibly intake SAMe (contraindicated for those with serotonin disorders) or betaine to spare the methyl donors - glutathione production requires adequate SAM, which takes a backseat to methionine conversion.
Mg is another important supplement but I'm sure you're already on it.
Supplementing antioxidants such as astaxanthin, resveratrol, raw/organic vitamin C, etc., may also help.
Also look into Serrapeptase - it eats up dead proteins (crosses the BBB) and works as an excellent low risk anti-inflammatory.
Thank you for taking the time to comment. I got down to the bottom of this problem in a subsequent post here: